Alert archive / Alabama / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 61, NWS Tallahassee, FL

June 3, 2018Dale County, Henry County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 3, 2018, 7:33 PM CDT for Dale County, Henry County, Alabama. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2018, 7:33 PM CDT (00:33 UTC)
Expired
Jun 3, 2018, 8:15 PM CDT
In force
42 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dale County, AL, Henry County, AL

The radar

The Ft Rucker radar (KEOX), 15 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 8:01 PM CDTTSTM WND GST 381 Se Edwin, ALMESONET STATION D7933, 1 SE EDWIN MEASURED A GUST OF 38 MPH.
Jun 3, 8:15 PM CDTTSTM WND DMGAbbeville, ALDISPATCH REPORTS A FEW TREES DOWN IN THE AREA. ONE SPECIFIC LOCATION REPORTED EARLIER WAS NEAR COUNTY ROAD 65 IN THE ABBEVILLE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2018-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2018-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3021 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

323 
WUUS52 KTAE 040033
SVRTAE
ALC045-067-040115-
/O.NEW.KTAE.SV.W.0061.180604T0033Z-180604T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
733 PM CDT SUN JUN 3 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Northern Dale County in southeastern Alabama...
  Northwestern Henry County in southeastern Alabama...

* Until 815 PM CDT.

* At 733 PM CDT, a severe thunderstorm was located near Doster, or 9
  miles south of Clio, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Abbeville, Ozark, Ariton, Bells Crossroads, Dill, Edwin, Mabson,
  Arguta, Snells Crossroads, Ewell, Graball, Dale County Lake, Marley
  Hill, Phillips Crossroads, Skipperville, Echo, Capps, Roberts
  Crossroads, Barefield Crossroads and Murphy Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3171 8532 3155 8518 3137 8551 3150 8574
      3162 8578 3162 8542 3171 8542
TIME...MOT...LOC 0033Z 311DEG 24KT 3158 8561 

HAIL...1.00IN
WIND...60MPH
 
$$

ADL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:56 PM CDT, 37 minutes earlier.

Area forecast discussion, Jun 3, 6:56 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
756 PM EDT Sun Jun 3 2018

.AVIATION [Through 00Z Tuesday]...

A final line of storms tonight may impact DHN and ABY over the
next few hours. Otherwise, VFR should prevail through the night
with fair conditions tomorrow.

&&

.PREV DISCUSSION [239 PM EDT]...

.NEAR TERM [Through Tonight]...

A cold front will push through most of the Tri-state area from
northwest to southeast overnight. Showers and thunderstorms will
continue to develop for the remainder of this afternoon. Some of
the CAM guidance shows another area of convection developing along
and just ahead of the cold front moving into our CWA this
evening. A few of the storm may be strong to briefly severe. Lows
will range from the upper 60s northwest to mid 70s southeast.

.SHORT TERM [Monday Through Tuesday Night]...

Cold front will be draped along the coast early morning and
continue to push through the coastal waters during the day and out
of our area Monday night. The front appears to stall across the FL
peninsula Tuesday. Rain chances decrease through the short term as
drier air works in from the northwest. It will not be quite as
muggy with dewpoints dropping into the lower 60s. Daytime highs
will run in the upper 80s to lower 90s and lows in the mid to
upper 60s.

.LONG TERM [Wednesday Through Sunday]...

A shortwave trough will swing through the southern US Wednesday
then drift into the Gulf and create 'trophiness' on the east side
of the La Canicula ridge over the southwest into the weekend.
There will be a return to the summertime seabreeze convection each
afternoon and a slow increase in temperatures. Heat indices will
also push back towards the upper 90s by next weekend.

.MARINE...

Westerly winds will become northwesterly Monday behind a cold
front then turn westerly and southerly by the middle of the week.
Isolated showers and thunderstorms expected for Monday then again
towards the end of the work week.

.FIRE WEATHER...

Red Flag conditions are not expected over the next several
days.

.HYDROLOGY...

The Withlacoochee River at Valdosta is currently cresting just
above minor flood stage and is forecast to gradually fall through
action stage this week. Many other area rivers remain in action
stage, but are not expected to reach flood stage as a result of
rainfall this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  92  65  92  68 /  30  10   0   0   0
Panama City   76  88  71  86  74 /  30  10   0   0   0
Dothan        70  88  65  89  68 /  40   0   0   0   0
Albany        71  89  65  89  67 /  30   0   0   0   0
Valdosta      73  91  64  90  67 /  30  10   0   0   0
Cross City    76  90  68  90  69 /  30  30   0   0   0
Apalachicola  76  89  70  87  73 /  30  20   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
     for Coastal Bay-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Barry
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Harrigan
MARINE...Scholl
FIRE WEATHER...Harrigan
HYDROLOGY...Scholl

In the hours before

Local storm report, Jun 3, 5:55 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
655 PM EDT SUN JUN 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TSTM WND DMG     2 WNW ESTO              30.99N 85.67W
06/03/2018                   HOLMES             FL   PUBLIC

            TREES REPORTED DOWN BETWEEN ESTO AND PITMAN,
            WITH ONE ON A HOUSE.

&&

RH
Special weather statement, Jun 3, 6:03 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
703 PM EDT SUN JUN 3 2018

FLZ012-112-040000-
Coastal Bay FL-Inland Bay FL-
703 PM EDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY COUNTY UNTIL 800 PM
EDT/700 PM CDT/...

At 703 PM EDT/603 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Lynn Haven, moving southeast at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Parker,
Southport, Magnolia Beach, Cedar Grove, Dirego Park, Bay Harbor,
College Station, Biltmore Beach, Brannonville, Millville, Vicksburg
and St Andrews State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3037 8583 3040 8567 3015 8549 3013 8576
TIME...MOT...LOC 2303Z 333DEG 11KT 3032 8571

ADL
Local storm report, Jun 3, 6:14 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
714 PM EDT SUN JUN 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     4 N VICKSBURG           30.37N 85.66W
06/03/2018                   BAY                FL   PUBLIC

            2 TREES REPORTED DOWN ON POWER LINES ALONG
            SKUNK HILL RD.

&&

RH
Special weather statement, Jun 3, 6:27 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
727 PM EDT SUN JUN 3 2018

FLZ112-040015-
Coastal Bay FL-
727 PM EDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAY COUNTY UNTIL 815
PM EDT...

At 727 PM EDT, Doppler radar was tracking a strong thunderstorm over
Springfield, or over Panama City, moving south at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Panama City, Callaway, Springfield, Tyndall Air Force Base, Parker,
Biltmore Beach, St Andrews State Park, Magnolia Beach, Cedar Grove,
Beacon Beach, Bay Harbor and Millville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3017 8577 3020 8554 3017 8551 3006 8547
      2994 8548 3013 8576
TIME...MOT...LOC 2327Z 347DEG 10KT 3015 8564

ADL
Special weather statement, Jun 3, 6:34 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
634 PM CDT SUN JUN 3 2018

ALZ065-066-040030-
Dale AL-Coffee AL-
634 PM CDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALE AND COFFEE COUNTIES
UNTIL 730 PM CDT...

At 634 PM CDT, Doppler radar was tracking a strong thunderstorm over
Glenwood, or near Goshen, moving southeast at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Daleville, Elba, Enterprise, Fort Rucker, Ozark, Level Plains,
Newton, New Brockton, Ariton, Pinckard, Lee, Mixons Crossroads, Hunt
Field, Waterford, Curtis, Carl Folsom A/p, Hooper Stage Field,
Gerald, Camp Humming Hills and Clintonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
      3162 8615 3162 8576 3134 8551 3120 8607
      3138 8620
TIME...MOT...LOC 2334Z 326DEG 33KT 3166 8619

ADL
Special weather statement, Jun 3, 7:14 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
714 PM CDT SUN JUN 3 2018

ALZ066-040100-
Dale AL-
714 PM CDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE COUNTY UNTIL
800 PM CDT...

At 714 PM CDT, Doppler radar was tracking a strong thunderstorm near
Doster, or 7 miles southeast of Brundidge, moving southeast at 30
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ozark, Ariton, Bells Crossroads, Skipperville, Echo, Dill, Bagwells
Crossroads, Roberts Crossroads, Mabson, Arguta, Snells Crossroads,
Ewell, Barefield Crossroads, Beamon, Browns Crossroads, Dale County
Lake, Phillips Crossroads, Ward Bridge, Dykes Crossroads and Bertha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3157 8542 3149 8542 3133 8553 3162 8576
      3162 8551
TIME...MOT...LOC 0014Z 319DEG 24KT 3164 8573

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:14 PM CDTSpecial Weather StatementTAEDale46 min
Jun 3, 8:14 PM CDTSpecial Weather StatementTAEHenry46 min
Jun 3, 8:34 PM CDTSpecial Weather StatementTAEHouston41 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.